Tsien, H. S. (1950) A generalization of Alfrey's theorem for visco-elastic media. Quarterly of Applied Mathematics, 8 (1). pp. 104-106. ISSN 0033-569X. http://resolver.caltech.edu/CaltechAUTHORS:JPC002
See Usage Policy.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:JPC002
For the non-homogeneous stresses in isotropic incompressible visco-elastic media characterized by linear relations between the components of stress, strain and their derivatives with respect to time, T. Alfrey has shown (Ref. 1) that in the case of the first boundary value problem, the stress distribution is identical with that in an incompressible elastic material under the same instantaneous surface forces. A similar result was obtained for the second boundary value problem where the displacements at the boundary are specified. It is the purpose of the present note to generalize this theorem to isotropic compressible media for problems involving body forces. Only the first boundary value problem will be discussed, as the corresponding theorem on the second boundary value problem is self-evident.
|Additional Information:||Received Sept. 7, 1949. Guggenheim Jet Propulsion Center Publication No. 2|
|Group:||Guggenheim Jet Propulsion Center|
|Other Numbering System:|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||George Porter|
|Deposited On:||11 Aug 2009 19:52|
|Last Modified:||26 Dec 2012 08:39|
Repository Staff Only: item control page